Thunderstorm Wind, Scurry
- When
- August 14, 10:30 PM CST to 10:33 PM CST
- Where
- Scurry County, 3 mi E of Snyder
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.720, -100.848
Scattered thunderstorms developed and moved into portions of the Rolling Plains during the late evening hours. An isolated severe wind gust was reported at the Texas Tech mesonet observation station just east of Snyder.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Scattered thunderstorms developed and moved into portions of the Rolling Plains during the late evening hours. An isolated severe wind gust was reported at the Texas Tech mesonet observation station just east of Snyder.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 14, 5:26 PM CST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT THU AUG 14 2008 .DISCUSSION... AVIATION DISCUSSION BELOW. && .AVIATION... MAIN CONCERN FOR THIS EVENING IS FOR STORMS MOVING SOUTHEAST OUT OF ERN NM PLAINS WHICH MAY AFFECT HOB/CNM INTO MID EVENING AND HAVE LEFT TEMPO GROUPS IN THRU 02Z-03Z. OTHERWISE EXPECT THAT DEBRIS CLOUDS WILL REMAIN THRU MUCH OF THE NIGHT BUT GENERALLY VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 240 PM CDT THU AUG 14 2008/ DISCUSSION... A NORTHWEST FLOW ALOFT REGIME WILL BE IN PLACE LATER TODAY AND TONIGHT WITH THE ATMOSPHERE MORE UNSTABLE THAN IT WAS 24 HOURS AGO. THE SHORTWAVE CURRENTLY KICKING OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS WILL CONTINUE TO MOVE SOUTHEAST TONIGHT. THUNDERSTORM CHANCES (SLIGHT CHANCE TO CHANCE MAINLY NORTH OF THE PECOS RIVER) WILL INCREASE FURTHER SOUTHEAST ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN TONIGHT AS THE STORMS MOVE OFF THE MOUNTAINS AND WEAK LEE TROUGH IN THE NORTHWEST FLOW ALOFT. THE FORECAST FOR FRIDAY THROUGH EARLY NEXT WEEK HINGES ON A SOUTHWARD MOVING COLD FRONT IN TANDEM WITH A VIGOROUS SLOW MOVING UPPER LEVEL STORM SYSTEM DIGGING FROM THE ROCKIES THIS WEEKEND INTO THE CENTRAL PLAINS BY EARLY NEXT WEEK. THERE WILL BE PLENTY OF CONVECTION ACROSS THE CENTRAL PLAINS TO HELP PROPEL THIS FRONT SOUTHWARD AND SEVERAL SIGNIFICANT SHORTWAVES ARE PROGGED TO TRAVERSE THE FORECAST AREA ON THE SOUTHERN FRINGE OF THE UPPER LEVEL STORM SYSTEM. STILL THINK THE ECMWF AND THE NAM HAVE A PRETTY GOOD HANDLE ON THE SOUTHWARD MOVEMENT OF THE FRONT. HAVE GENERALLY CONTINUED TO INCREASE POPS INTO THE CHANCE TO LIKELY CATEGORY THIS WEEKEND MOST AREAS. THERE WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND SOME FLASH FLOODING GIVEN THE SLOW MOVEMENT OF THE UPPER LEVEL SYSTEM AND THE FORECAST AREA BEING LOCATED ON THE SOUTHERN FRINGE OF THE WESTERLY MID LEVEL HEIGHT GRADIENT. IN ADDITION A FEW STRONG STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY GIVEN MODERATE SHEAR AND POCKETS OF MODERATE INSTABILITY. PRECIPITATION AMOUNTS AND POPS WILL NEED TO BE WATCHED AS THEY WILL BE DEPENDENT ON THE SPEED OF THE COLD FRONT... BUT A QUICKER MOVEMENT SEEMS REASONABLE AT THIS POINT. HAVE OPTED TO CONTINUE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH NEXT WEDNESDAY WITH THE UPPER LEVEL STORM SYSTEM NEARLY STALLED IN THE CENTRAL PLAINS WITH CONTINUED SHORTWAVES ROTATING INTO THE FORECAST AREA ON THE SOUTHERN SIDE OF THE SYSTEM. WITH THE RAINFALL AND COLD FRONT EXPECTED THIS WEEKEND TEMPERATURES WILL TURN WELL BELOW NORMAL BY SATURDAY. IF THE ECMWF PATTERN VERIFIES TEMPERATURES WILL CONTINUE WELL BELOW NORMAL THROUGH EARLY NEXT WEEK. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT THU AUG 14 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 228 PM CDT THU AUG 14 2008 /128 PM MDT THU AUG 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT... ESPECIALLY OVER SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY...ESPECIALLY ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AFTERNOON AND EVENING FOR AREAS NORTH OF A LOVINGTON TO SNYDER LINE. DAMAGING WINDS AND POSSIBLY LARGE HAIL WILL BE THE MAIN CONCERNS. RAIN CHANCES WILL BE ON THE INCREASE ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO BEGINNING LATE FRIDAY NIGHT AND CONTINUING THROUGH MUCH OF THE WEEKEND. A COLD FRONT COMBINED WITH INCREASING MOISTURE AND AN UPPER LEVEL DISTURBANCE MAY LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The Lubbock radar (KLBB), 137 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133525.